MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME18 8MM X 30CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME18 8MM X 30CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number MFR180830
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Procode: krd/hcg.Initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the complaint and the associated manufacturer report numbers are 3008114965-2019-01279 and 3008114965-2019-01283.Complaint conclusion: as reported by a healthcare professional, during a endovascular aneurysm repair (evar) of an internal iliac artery, there was strong resistance felt between the distal end of a 8mm x 30cm micrusframe18 (mfr180830, s14023) and a 8mm x 35cm deltafill18 (dlf180835, s13515) with a coiling support microcatheter (mc).The complaint coils were not able to be delivered to the lesion.The physician flushed inside the microcatheter and the distal end of the coils but the same issue continued.The complaint coils were replaced with another coil (same catalog number) and the procedure was completed.Seven coils were used.Pictures were received.The customer states there is no additional information available.Pictured were received of the devices.Based on the analysis of the 8mm x 30cm micrusframe18 coil, the device was returned without the embolic coil.Visual inspection of the returned device revealed that the rh coil had not been heated; therefore, the embolic coil had mechanically detached from the device positioning unit (dpu).Additional information received confirmed that while advancing the coil delivery systems through the concomitant microcatheter, the coil prematurely detached on both complaint coil delivery systems.A non-sterile micrusframe18 8mm x 30cm unit was received inside of a pouch.The hub was inspected, and no damages was noted on it.The dpu was inspected and it was found kinked at 59 cm, 61 cm, 185 cm and 187 cm, and protruded from introducer.Also, the marker band was found at 65 cm from hub, and it was found within specification.The introducer was inspected, and it was with dry blood residues on it.The re-sheating tool was inspected and it was found broken in two.The v-notch was inspected under microscope and it was found in normal good condition.The rh was inspected under microscope and it was found without damages.As well as the rh was found no heated.The embolic coil was not returned for evaluation.The functional test could not be performed due the dpu was found kinked and protruded from introducer.A manufacturing record evaluation was performed for the finished device s14023 number, and no non-conformances related to the reported complaint condition were identified.Based on the photos provided, it can be determined that the dpu is kinked, twisted, damaged and protruded from introducer, the rh was not heated, however reddish material is observed on it, the re-sheating tool is broken in two.The complaint reported by the customer ¿detachable coil delivery system (dcs) - resistance/friction-during advancement with no loss of cerebral target position¿ could not be evaluated due the dpu was found kinked and protruded from introducer.The kinked and protruded condition from introducer is related with the complaint reported by the costumer and may have been caused by excessive force and handling being applied to the device however none of those can be conclusively determined.However, it could not be determined the exact time when this condition occur, since apparently the device was used during the procedure.The complaint reported by the customer "coil - premature detachment-in microcatheter" was confirmed.The distal outer sheath had not been softened indicating that the resistance heating coil had not been heated and the detachment process was not initiated.Also, the embolic coil was not returned for evaluation.The dry blood residues noted on the introducer may have contributed to the failure and may have be related with an insufficient flushing, since apparently the device was used during the procedure, however this cannot be conclusively determined.Neither the analysis nor the mre suggest that the failure reported by the costumer could be related to the manufacturing process.The presence of blood suggests that an insufficient flush was maintained.The ifu states that continuous infusion of an appropriate flush solution is required for optimal performance, and also indicates that the flush should be verified in the event of resistance.Insufficient flush allows blood to back-flow into the microcatheter, which can cause resistance.100% of devices are inspected in-process for their ability to advance the embolic coil from the introducer sheath.Assignment of root cause for the events remains speculative and inconclusive.However, it is possible that clinical and procedural factors, including device manipulation / interaction, aneurysm size and vessel characteristics, device selection, and the concomitant microcatheter, may have contributed to the reported issues.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.
 
Event or Problem Description
As reported by a healthcare professional, during a endovascular aneurysm repair (evar) of an internal iliac artery, there was strong resistance felt between the distal end of a 8mm x 30cm micrusframe18 (mfr180830, s14023) and a 8mm x 35cm deltafill18 (dlf180835, s13515) with a coiling support microcatheter (mc).The complaint coils were not able to be delivered to the lesion.The physician flushed inside the microcatheter and the distal end of the coils but the same issue continued.The complaint coils were replaced with another coil (same catalog number) and the procedure was completed.Seven coils were used.Pictures were received.The customer states there is no additional information available.Pictured were received of the devices.Based on the analysis of the 8mm x 30cm micrusframe18 coil, the device was returned without the embolic coil.Visual inspection of the returned device revealed that the rh coil had not been heated; therefore, the embolic coil had mechanically detached from the device positioning unit (dpu).Additional information received confirmed that while advancing the coil delivery systems through the concomitant microcatheter, the coil prematurely detached on both complaint coil delivery systems.

Brand Name
MICRUSFRAME18 8MM X 30CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key9473321
Report Number3008114965-2019-01279
Device Sequence Number2790331
Product Code KRD
UDI-Device Identifier10886704078210
UDI-Public10886704078210
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Catalogue NumberMFR180830
Device Lot NumberS14023
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/10/2019
Initial Report FDA Received Date12/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1